Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 147, NWS Memphis, TN

December 9, 2008Lee County, Pontotoc County, Mississippi

NWS Memphis, TN issued this tornado warning at Dec 9, 2008, 7:59 PM CST for Lee County, Pontotoc County, Mississippi. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 7:59 PM CST (01:59 UTC)
Expired
Dec 9, 2008, 8:45 PM CST
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 8:00 PM CSTTSTM WND DMG10 S Pontotoc, MSBARN DAMAGED WITH POWER LINES AND TREES DOWN. DOWNBURST SUSPECTED
Dec 9, 8:06 PM CSTHAIL 0.88Pontotoc, MS
Dec 9, 8:25 PM CSTTSTM WND GST 60Tupelo, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 100159
TORMEG
MSC081-115-100245-
/O.NEW.KMEG.TO.W.0147.081210T0159Z-081210T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 845 PM CST

* AT 800 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 8 MILES SOUTHWEST OF
  TROY...OR 11 MILES SOUTH OF PONTOTOC...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRACE
  STATE PARK...FURRS...VERONA...TUPELO...PLANTERSVILLE AND TOMBIGBEE
  STATE PARK.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3420 8917 3437 8885 3437 8882 3439 8882
      3440 8879 3441 8878 3421 8855 3409 8873
      3408 8887 3408 8898
TIME...MOT...LOC 0200Z 230DEG 47KT 3413 8896

$$
4 follow-up statements
000 
WWUS54 KMEG 100212
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
812 PM CST TUE DEC 9 2008

MSC081-115-100245-
/O.CON.KMEG.TO.W.0147.000000T0000Z-081210T0245Z/
LEE MS-PONTOTOC MS-
812 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR EASTERN
PONTOTOC AND SOUTHERN LEE COUNTIES...

AT 812 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR FURRS...OR NEAR
TRACE STATE PARK...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD
UNION...ENDVILLE...BISSELL...VERONA...CHESTERVILLE...BELDEN...
TUPELO...SHERMAN...PLANTERSVILLE...FLOWERDALE...TOMBIGBEE STATE
PARK...FROG ISLAND...SKYLINE...BEECH SPRINGS AND INDIAN HILLS.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3409 8894 3427 8902 3437 8885 3437 8882
      3439 8882 3440 8879 3441 8878 3421 8855
      3409 8873 3408 8887
TIME...MOT...LOC 0212Z 227DEG 44KT 3422 8884

$$
000 
WWUS54 KMEG 100225
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 PM CST TUE DEC 9 2008

MSC081-115-100245-
/O.CON.KMEG.TO.W.0147.000000T0000Z-081210T0245Z/
LEE MS-PONTOTOC MS-
824 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR EASTERN
PONTOTOC AND SOUTHERN LEE COUNTIES...

AT 824 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BISSELL...OR NEAR
TUPELO...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FROG
ISLAND...BEECH SPRINGS...TOMBIGBEE STATE PARK...SKYLINE AND INDIAN 
HILLS.  THIS STORM HAS A HISTORY OF PRODUCING DAMAGE NEAR THE HOULKA 
AREA.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3408 8887 3415 8886 3430 8888 3437 8885
      3437 8882 3439 8882 3440 8879 3441 8878
      3421 8855 3409 8873
TIME...MOT...LOC 0224Z 232DEG 40KT 3430 8872

$$
000 
WWUS54 KMEG 100235
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CST TUE DEC 9 2008

MSC115-100245-
/O.CAN.KMEG.TO.W.0147.000000T0000Z-081210T0245Z/
PONTOTOC MS-
835 PM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR EASTERN PONTOTOC COUNTY IS CANCELLED...

AT 835 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3413 8876 3422 8878 3428 8878 3431 8876
      3435 8879 3441 8878 3421 8855 3409 8872
      3409 8873
TIME...MOT...LOC 0235Z 232DEG 40KT 3437 8860

$$

MSC081-100245-
/O.CON.KMEG.TO.W.0147.000000T0000Z-081210T0245Z/
LEE MS-
835 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR SOUTHERN
LEE COUNTY...

AT 835 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR INDIAN HILLS...OR 6 MILES NORTHEAST OF TUPELO...MOVING NORTHEAST
AT 45 MPH.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3413 8876 3422 8878 3428 8878 3431 8876
      3435 8879 3441 8878 3421 8855 3409 8872
      3409 8873
TIME...MOT...LOC 0235Z 232DEG 40KT 3437 8860

$$
000 
WWUS54 KMEG 100242
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CST TUE DEC 9 2008

MSC081-100252-
/O.EXP.KMEG.TO.W.0147.000000T0000Z-081210T0245Z/
LEE MS-
842 PM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR SOUTHERN LEE COUNTY WILL EXPIRE AT 845 PM
CST...

AT 842 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3413 8876 3422 8878 3428 8878 3431 8876
      3435 8879 3441 8878 3421 8855 3409 8872
      3409 8873
TIME...MOT...LOC 0242Z 232DEG 40KT 3441 8852

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Dec 9, 6:12 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 9, 6:12 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CST TUE DEC 9 2008

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

SEVERE THUNDERSTORM POTENTIAL THROUGH 7 PM CST ACROSS NORTHEAST
MISSISSIPPI AS WELL AS HEAVY RAINFALL POTENTIAL THIS EVENING ARE
THE FIRST CONCERNS. THE NEXT CONCERN MAY BE POSSIBLE ACCUMULATING
SNOW SOUTH OF INTERSTATE 40 LATE WEDNESDAY NIGHT INTO THURSDAY.

LATEST MODELS WERE IN FAIR AGREEMENT. USED A BLEND MAINLY OF THE
GFS/ECMWF MODELS...BUT DID NOT PREFER ONE MODEL OVER ANOTHER.

THE BIGGEST CHANGES TO THE PREVIOUS FORECAST WERE TO CANCEL THE
WIND ADVISORY FOR ALL AREAS EXCEPT THE WARM SECTOR ACROSS NE MS
AND INCREASED PRECIPITATION CHANCES WEDNESDAY NIGHT INTO THURSDAY
SOUTH OF INTERSTATE 40.

AT 345 PM CST ACROSS THE MIDSOUTH AND FORECAST AREA...NUMEROUS
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WERE OCCURRING OVER
MUCH OF THE AREA WITH RAIN FREE CONDITIONS NORTH OF A WYNNE AR TO
UNION CITY TN LINE AS WELL AS SOUTHEAST OF A HOUSTON TO IUKA MS
LINE. TEMPERATURES RANGED FROM THE MID 50S OVER WEST TN TO LOWER
70S NEAR ABERDEEN MS. A COLD FRONT WAS JUST MOVING INTO NE AR.

THROUGH 7 PM CST...A SLIGHT RISK FOR SEVERE THUNDERSTORMS
CONTINUES SOUTHEAST OF A COFFEEVILLE TO IUKA MS LINE WHERE
DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD AND THERE IS A
SMALL CHANCE OF NICKEL HAIL OR TORNADO. LIFTED INDICES 0 TO -1
SUPPORT A MARGINAL CHANCE FOR SEVERE. ANY SEVERE REPORTS IN THIS
AREA WOULD BE ISOLATED AND LOCALIZED...IF ANY SEVERE WEATHER
OCCURS AT ALL. THE THREAT WILL END AFTER 7 PM WITH RAIN STABILIZING
THE AIR.

AS FAR AS THE WIND ADVISORY...CANCELLED IT IN MOST PLACES EXCEPT
NE MS AS WIDESPREAD SHOWERS AND STORMS HAVE STABILIZED THE AIR AND
PREVENTED MIXING OF STRONG WINDS ALOFT. WINDS OVER NE MS MAY GUST
TO 40 MPH THROUGH 6/7 PM CST WHERE THE AIR IS DRIER. THERE MAY BE
GUSTY WINDS BEHIND COLD FRONT TONIGHT...BUT GUSTS WILL ONLY BE
AROUND 30 MPH AT BEST...BELOW ADVISORY CRITERIA.

AS FOR HEAVY RAINFALL...AN ADDITIONAL 1 TO 3 INCHES CAN BE
EXPECTED MAINLY SOUTH OF INTERSTATE 40 THROUGH MIDNIGHT CST BEFORE
THE RAIN ENDS. THIS MAY CAUSE LOCALIZED FLOODING. NE MS MAY
EXPERIENCE THE HEAVIEST RAIN THIS EVENING.

OTHERWISE...COLD FRONT WILL MOVE THROUGH THE AREA...FROM WALNUT
RIDGE AT 4 PM CST TO THE MS RIVER AROUND 7 PM CST...THEN EXITING
NE MS BY 1 AM CST. THE FRONT WILL BRING MUCH COLDER AIR AS WELL
AS PUSH MOST OF THE RAIN EAST WITH IT. WENT SEVERAL DEGREES BELOW
MODEL GUIDANCE FOR LOWS AS COLD AIR IS VERY SHALLOW. LOWS SHOULD
RANGE FROM THE UPPER 20S OVER NE AR TO LOWER 40S IN NE MS. PATCHY
FOG/DRIZZLE ARE POSSIBLE LATE TONIGHT...WHICH SOME MAY FREEZE
NORTH OF JONESBORO AR TO KENNETT MO LINE LATE. WILL MONITOR THIS
POTENTIAL...BUT CONFIDENCE OF OCCURRENCE REMAINS LOW.

WEDNESDAY WILL BE A CLOUDY AND COLD DAY. KEPT LOW RAIN CHANCES
SOUTH OF INTERSTATE 40 WHERE DEEPEST MOISTURE WILL RESIDE. AGAIN
WENT BELOW MODEL GUIDANCE WITH SHALLOW COLD AIR IN PLACE. HIGHS
WILL BE IN THE 36 TO 42 DEGREE RANGE.

WEDNESDAY NIGHT INTO THURSDAY...WILL HAVE TO CLOSELY MONITOR THE
PROGRESSION AND IMPACT OF UPPER LOW MOVING NEAR THE AREA AS THIS
MAY PRODUCE SNOW ACCUMULATIONS TO AREAS SOUTH OF INTERSTATE 40.
LATEST MODELS DIFFER CONSIDERABLY WITH THE MOVEMENT OF THIS
SYSTEM...PARTICULARLY WITH THE AMOUNT OF COLD AIR AND MOISTURE
AVAILABLE. REGARDLESS...ALL MODELS NOW HINT THAT A BAND OF RAIN OR
SNOW WILL DEVELOP ON THE NORTH SIDE OF THE UPPER LOW...MAINLY OVER
NORTH MS LATE WEDNESDAY NIGHT INTO THURSDAY. IF ENOUGH COOLING
COULD OCCUR...SOME WET SNOW ACCUMULATIONS MAY OCCUR. RIGHT
NOW...JUST INCREASED PRECIPITATION CHANCES AND KEPT RAIN/SNOW
MIX LATE WEDNESDAY NIGHT INTO THURSDAY.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...DRY CONDITIONS ARE EXPECTED
WITH TEMPERATURES WARMING UP EACH DAY.

SUNDAY THROUGH TUESDAY...LATEST MODELS SUGGEST RAIN CHANCES WILL
INCREASE DURING THIS TIME FRAME WITH INCREASED MOISTURE AND
FRONT NEARBY. GFS/ECMWF DIFFER CONSIDERABLY...SO USED A
BLEND...GENERALLY KEEPING LOW RAIN CHANCES AND NEAR NORMAL
TEMPERATURES.

MBS

&&

.AVIATION...

00Z TAF CYCLE

LIFR CEILINGS OF 400 FEET AGL CAN BE EXPECTED ACROSS KJBR...KMEM...
AND KMKL BEHIND THE AREA OF SHOWERS AND THUNDERSTORMS THIS EVENING.
THE COLD FRONT WILL BRING GUSTY NORTH-NORTHWEST WINDS AT KJBR
AROUND 02-03Z..KMEM AND KMKL AROUND 03Z-04Z. MODELS SHOW SOME
IMPROVEMENT TO CEILINGS BUT CONFIDENCE AT THIS POINT IS VERY LOW
AND ANY IMPROVEMENTS SHOULD BE BRIEF SO KEPT LIFR CEILINGS THROUGH
AT LEAST 13Z. CEILINGS SHOULD IMPROVE TO IFR CONDITIONS AFTER 13Z
WITH CEILINGS BETWEEN 700 TO 1000 FEET AGL. SURFACE WINDS WILL
DECREASE BACK TO 10 TO 12 KNOTS AFTER 13Z.

FOR KTUP...SHOWERS WITH A FEW THUNDERSTORMS WILL CONTINUE THROUGH
04Z SO INCLUDED VCTS. MVFR CONDITIONS WILL CONTINUE AT KTUP
THROUGH 06Z AND THEN LIFR CEILINGS OF 400 FEET AGL SHOULD DEVELOP.
THESE LIFR CEILINGS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY BUT
HAVE BEEN SOMEWHAT OPTIMISTIC THAT CEILINGS WILL IMPROVE TO IFR
CONDITIONS BY 20Z.

KNS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  36  39  33  46 / 100  20  30  30
MKL  35  39  31  44 / 100  20  30  30
JBR  32  37  27  48 /  60  10  10  10
TUP  42  44  35  42 / 100  30  70  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-CALHOUN-
     CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
     PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Dec 9, 6:21 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CST TUE DEC 9 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
621 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH 8 PM CST...
SOUTHEAST OF A COFFEEVILLE TO TUPELO TO NEW SALEM MISSISSIPPI LINE.
DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD...THOUGH HAIL UP TO
THE SIZE OF NICKELS AND A TORNADO MAY BE POSSIBLE AS WELL.

HEAVY RAINFALL OF ONE TO THREE INCHES CAN BE EXPECTED OVER NORTHEAST
MISSISSIPPI THROUGH MIDNIGHT CST. THIS MAY CAUSE LOCALIZED FLOODING
AS WELL AS PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOW IS POSSIBLE SOUTH OF INTERSTATE 40...
PARTICULARLY ACROSS NORTHEAST MISSISSIPPI...LATE WEDNESDAY NIGHT
INTO THURSDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH THE
AREA. AT THIS TIME...THERE REMAINS MUCH UNCERTAINTY CONCERNING THE
EXACT TRACK OF THIS SYSTEM AND THE AMOUNT OF COLD AIR THAT WILL
EXIST.

STAY TUNED TO THE LATEST INFORMATION REGARDING THIS POTENTIAL
WINTER WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED
FOR SEVERE THUNDERSTORMS THROUGH 7 PM CST SOUTH OF A COFFEEVILLE
TO IUKA MISSISSIPPI LINE.

MBS/PWB

In the hours before

Local storm report, Dec 9, 2:35 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
12/09/2008                   TATE               MS   FIRE DEPT/RESCUE

            SEVERAL STREETS IN TOWN ARE FLOODED ALONG WITH OTHER
            REPORTS OF FLOODING ON ROADS ACROSS THE COUNTY

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:47 PM CSTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Itawamba, Lafayette, Monroe, Pontotoc and 1 more3 hr
Dec 9, 7:56 PM CSTRiver Flood WarningMEGTate, Tunica24 hr
Dec 9, 7:56 PM CSTRiver Flood WarningMEGQuitman16 hr
Dec 9, 7:56 PM CSTRiver Flood WarningMEGLafayette, Marshall, Union39 hr
Dec 9, 8:06 PM CSTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe39 min
Dec 9, 8:24 PM CSTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 3 more3 hr
Dec 9, 8:31 PM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe59 min
Dec 9, 9:14 PM CSTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union3 hr
Dec 9, 9:21 PM CSTTornado WarningMEGItawamba24 min
Dec 9, 9:22 PM CSTFlash Flood WatchMEGAlcorn, Calhoun, Chickasaw, Itawamba, Lee, Monroe and 5 more7 hr
Dec 9, 11:37 PM CSTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 2 more3 hr
Dec 10, 1:14 AM CSTRiver Flood WarningMEGLee19 hr
Dec 10, 1:14 AM CSTRiver Flood WarningMEGMonroe4 days
Dec 10, 4:26 AM CSTRiver Flood WarningMEGLafayette8 hr
Dec 10, 7:09 AM CSTRiver Flood WarningMEGItawamba5 hr
Dec 10, 7:09 AM CSTRiver Flood WarningMEGMonroe5 days
Dec 10, 7:09 AM CSTRiver Flood WarningMEGLowndes, Monroe6 days

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.